MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used 8 fr peripheral destination device was received for product evaluation.The device was decontaminated.No dilator was received with the returned destination sheath.After decontamination, the device was subjected to visual analysis.Dried remnants of body fluids were found along the body of the sheath, which is expected on used devices.There were no other noted anomalies found with the device.The device was then subjected to functional leak testing.The 3 way stop cock was moved into the off position and a 18 fr balloon was connected to the distal tip of the destination device.The air hose was then connected to the latex balloon and the air pressure was increased to 4.3 psi.The configuration was then submerged under tap water for 10 seconds and observed for any leaks.No bubbles were observed.An ik 8 fr dilator was inserted into the valve and no leaks were observed when the destination was submerged again.The dilator was then removed and the device was again inspected for leaks; none were found.After this leak test, the valve from the proximal hub of the destination sheath was dissected and observed under microscopy.There were no noted anomalies on either side of the valve.When the slits on the valve were observed no anomalies were noted other than the presence of dried remnants of what were once body fluids.A review of the device history record of the product code/lot number combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot number combination.There is no evidence that this event was related to a device defect or malfunction.Based on the results of the investigation, the cause of the event is unable to be determined.No anomalies other than the presence of dried body fluids were found on the device.These remnants are consistent with usage of the device, and did not affect the functionality of the device during testing.There was no failure of the device found.The ifu does speak to withdrawal in the dilator from the sheath slowly as rapid withdrawal may result in the incomplete closing of the valve resulting in blood flow through the valve.User error may have caused an incomplete seal of the valve, but testing was not able to replicate this.Additionally, the use of two wires side by side likely did not allow the valve to form a complete seal.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the valve leaked.The following information was provided by the user facility: there was excessive leaking from the valve.Blood loss was less than 250cc.It was reported that the patient was in good condition and the procedure outcome was good.Additional information was received on 06/27/2017.The valve was leaking when the wires were in place.It appeared to only be leaking when two wires were inserted but the operator stated it was also leaking with one wire inserted.The procedure was a success and patient was stable.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6724267
Report Number1118880-2017-00047
Device Sequence Number13645963
Product Code DYB
UDI-Device Identifier00389701009452
UDI-Public(01)00389701009452(17)180731(10)UC17
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberN/A
Device Catalogue NumberPINNACLE DESTINATION PERIPHERA
Device Lot NumberUC17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1